Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 22, 2025, 12:58 PM CDT. It was in force for 3 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2025, 12:58 PM CDT (17:58 UTC)
- Expired
- Mar 22, 2025, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 1:00 PM CDT | FLASH FLOOD | 2 Sse Carolina, PR | 911 Call Center reported that PR-887, close to Old Harbor Brewery, was flooded with several cars stranded and people trapped inside. |
| Mar 22, 1:05 PM CDT | FLASH FLOOD | 2 Se Carolina, PR | Emergency managers reported that they will be closing Cll Jose Severo Quinones, near Escuela Carlos F. Daniels, because the street is impassable due to floodwaters. |
| Mar 22, 1:25 PM CDT | FLOOD | 2 Se Carolina, PR | 911 Call Center reported that Cll 24 close to the Baseball Park Arrevica was flooded. |
| Mar 22, 1:25 PM CDT | FLOOD | 2 Se Carolina, PR | 911 Call Center reported that Cll Narciso Font Oeste close to Pueblo Supermarket was flooded. |
| Mar 22, 1:45 PM CDT | FLASH FLOOD | 3 Sse Carolina, PR | 911 Call Center reported that Camino Los Parceleros, close to CEVA Logistics, was flooded with a white van stranded and two adults trapped inside. |
| Mar 22, 1:53 PM CDT | FLOOD | 2 Se Carolina, PR | 911 Call Center reported flooding along Calle 24 Bloque 49 near Calle Eloy Hernandez. No fatalities were reported. |
| Mar 22, 1:53 PM CDT | FLOOD | 2 Sw Santa Barbara, PR | 911 Call Center reported flooding along Calle Yunquecito near Lomas de Carolina. No fatalities were reported. |
| Mar 22, 1:53 PM CDT | FLASH FLOOD | 2 Se Carolina, PR | 911 Call Center reported flooding in a house along Calle Quinones near Ave Jose Severo Quinones with three people trapped inside. |
| Mar 22, 1:53 PM CDT | FLASH FLOOD | 2 Se Carolina, PR | Corrects previous flash flood report from 2 SE Carolina. 911 Call Center reported flooding in house #15 along Calle Quinones near Ave Jose Severo Quinones with three people trapped inside. |
| Mar 22, 1:53 PM CDT | FLASH FLOOD | 2 Se Carolina, PR | Corrects previous flash flood report from 2 SE Carolina. Corrects previous flash flood report from 2 SE Carolina. 911 Call Center reported flooding in house #15 along Calle Quinones near Ave Jose Severo Quinones with three people trapped inside. |
| Mar 22, 2:01 PM CDT | FLOOD | 2 Se Carolina, PR | 911 Call Center reported that Calle Sanchez Rohena near intersection with Calle Perez Villegas was flooded. No fatalities were reported. |
| Mar 22, 2:01 PM CDT | FLASH FLOOD | 2 Se Carolina, PR | Corrects previous flash flood report from 2 SE Carolina. Corrects previous flood report from 2 SE Carolina. 911 Call Center reported flooding in house #117 in Calle Sanchez Rohena near intersection with Calle Perez Villegas in Urb Severo Quinonez. No people tr |
| Mar 22, 2:01 PM CDT | FLASH FLOOD | 2 Se Carolina, PR | Corrects previous flood report from 2 SE Carolina. 911 Call Center reported flooding in house #117 in Calle Sanchez Rohena near intersection with Calle Perez Villegas in Urb Severo Quinonez. No people trapped nor fatalities were reported. |
| Mar 22, 2:12 PM CDT | FLOOD | 1 Se Carolina, PR | 911 Call Center reported flooding in Calle 71 near Avenida Roberto Clemente with a person trapped in a car. |
| Mar 22, 2:12 PM CDT | FLOOD | 1 Se Carolina, PR | Corrects previous flood report from 1 SE Carolina. 911 Call Center reported flooding in Calle 71 in Villa Carolina with a person trapped in a car. |
| Mar 22, 2:13 PM CDT | FLOOD | 2 Se Carolina, PR | 911 Call Center reported flooding along Ave Roberto Clemente in front of Super Farmacia Carolina. It is not known if there were people trapped. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
350
WGCA52 TJSJ 221758
FFWSJU
PRC031-222100-
/O.NEW.TJSJ.FF.W.0004.250322T1758Z-250322T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
158 PM AST Sat Mar 22 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Carolina...
* Until 500 PM AST.
* At 158 PM AST, Doppler radar indicated heavy rain across the
warned area. Between 1 and 3 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1844 6601 1846 6599 1843 6598 1843 6593
1840 6592 1839 6593 1838 6591 1835 6592
1834 6591 1832 6590 1829 6592 1827 6591
1829 6594 1831 6594 1838 6600 1841 6599
1845 6604
FLASH FLOOD...RADAR INDICATED
$$
CVB2 follow-up statements
241
WGCA72 TJSJ 221931
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
331 PM AST Sat Mar 22 2025
PRC031-222100-
/O.CON.TJSJ.FF.W.0004.000000T0000Z-250322T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carolina PR-
331 PM AST Sat Mar 22 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON FOR CAROLINA COUNTY...
At 331 PM AST, Carolina's emergency management director reported
several areas under flooding across the Municipality of Carolina.
Some main areas experimenting flooding are: portions of the Roberto
Clemente Avenue, Carolina Urban square and near Plaza Escorial,
among other locations.
The Doppler radar estimated between 2 and 4 inches of rain with
isolated areas up to 5 inches. Although the heavy rain has
diminished, please continue to heed the remaining road closures.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1844 6601 1846 6599 1843 6598 1843 6593
1840 6592 1839 6593 1838 6591 1835 6592
1834 6591 1832 6590 1829 6592 1827 6591
1829 6594 1831 6594 1838 6600 1841 6599
1845 6604
FLASH FLOOD...RADAR INDICATED
$$
CAM468
WGCA72 TJSJ 222051
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
451 PM AST Sat Mar 22 2025
PRC031-222101-
/O.EXP.TJSJ.FF.W.0004.000000T0000Z-250322T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carolina PR-
451 PM AST Sat Mar 22 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM AST THIS AFTERNOON FOR
CAROLINA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 1844 6601 1846 6599 1843 6598 1843 6593
1840 6592 1839 6593 1838 6591 1835 6592
1834 6591 1832 6590 1829 6592 1827 6591
1829 6594 1831 6594 1838 6600 1841 6599
1845 6604
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 3:45 AM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Mar 22, 3:45 AM CDT, 9 hours 13 minutes before
Area Forecast Discussion National Weather Service San Juan PR 445 AM AST Sat Mar 22 2025 .SYNOPSIS...A cold front currently positioned over the Bahamas and extending northward will gradually move eastward across the Atlantic. As it progresses, the front is expected to weaken, losing much of its intensity by the time it approaches our local region. While the front may bring some subtle changes in wind patterns and a slight increase on cloud cover, significant weather impacts are unlikely due to its weakening state. && .SHORT TERM...Today through Monday... During the overnight hours, winds increased and gradually shifted toward a more easterly component. This shift enhanced land-breeze convergence along the northern coast of Puerto Rico and around St. Thomas, supporting the development of scattered to locally numerous showers across these areas.Portions of the NE Puerto Rico including the San Juan metro area experience localized moderate to heavy rain for briefed periods. Moisture levels are expected to continue rising through the rest of today, supporting the development of shower activity, particularly across western Puerto Rico during the afternoon hours. The forecast highlights a potential risk of excessive rainfall, with localized urban and small stream flooding possible mainly during the afternoon hours over the western portions of Puerto Rico. On Sunday, drying trend will begin to take hold across the region. While isolated to scattered showers are still possible during the afternoon hours, they will be more limited in coverage and intensity compared to today. By Monday, a high pressure ridge will build over the local area making it more stable with reducing significantly the showers and cloud coverage across the local forecast area. .LONG TERM...Tuesday through Saturday... Patches of moisture, with precipitable water values (PWAT) at around 1.5 in or more, will move over the region to start the long term period, under east to east-southeast steering flow. A strong surface high will be in place by Tuesday and will continue to promote up to breezy wind flow. A mid to upper level ridge will also be present Tuesday through early Thursday promoting more stable and drier conditions aloft, with available moisture mostly contained below 700 mb. The start of the period will be characterized by the general diurnal pattern, with overnight and morning trade wind showers moving over windward sectors of the islands and afternoon convective showers mainly over west-northwest Puerto Rico due to diurnal heating, sea breeze convergence and local effects. Moisture and instability increase somewhat to end the period, as a mid to upper trough moves over the region Friday and Saturday. PWAT values will also increase to at or above 1.5 in over the islands as a frontal boundary or its remnants move over the region. These factors can help boost the diurnal pattern late in the workweek and into the weekend. The steering flow is forecast to back and become more northeasterly by late Saturday. 925mb temperatures will be at normal to above normal values to start the period. && .AVIATION... SHRA may bring brief periods of VFR conditions at TJSJ through the period, USVI terminals after 22/06, and TJBQ between 22/16Z- 22/20Z. ENE winds at 5 to 10 knots will increase to 10 to 15 knots with higher gusts after 22/14Z. && .MARINE...The large northerly swell that affected for the past few days will continue to slowly subside today. As winds continue to shift to an easterly direction and strengthen, reaching speeds of 15-25mph, wind related hazards along the coastal areas are expected. Therefore expect choppy seas, hazardous marine conditions, and an elevated risk of rip currents. && .BEACH FORECAST...Although the large swell that impacted the local waters over the past few days will continue to subside today dangerous rip current conditions are expected to persist. This is due to increasing winds across the local region, which will maintain hazardous coastal and marine conditions. Beachgoers and swimmers should exercise extreme caution, as strong rip currents can pose a significant risk to even the most experience individuals. && .FIRE WEATHER...RH values should remain near or above critical levels today across the region. Wind speeds will remain below critical levels, with sea breezes influencing the coastal areas. Therefore, there is a low fire danger today but we will continue to closely monitor any changes to see if conditions warrant. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...High Rip Current Risk through this afternoon for PRZ001-002-005- 008-010-012. VI...High Rip Current Risk through this afternoon for VIZ001. AM...None. && SHORT TERM...EM LONG TERM....MRR AVIATION...EM
Hazardous weather outlook, Mar 22, 3:57 AM CDT, 9 hours 1 minute before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 450 AM AST sábado 22 de marzo de 2025 AMZ711>745-PRZ001>013-230900- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 450 AM AST sábado 22 de marzo de 2025 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Lluvia Excesiva...Acumulación de agua en carreteras y áreas de pobre drenaje, particularmente a través del este-noreste de PR durante las horas de la mañana y el oeste-noroeste de PR durante la tarde. Existe una probabilidad baja de inundaciones urbanas localizadas y de riachuelos pequeños. .Viento...Condiciones de brisa fuerte (18-22 kts | 21-25 mph), particularmente a través de las aguas y áreas costeras localizadas. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución, particularmente a través de las Aguas del Atlántico y el Pasaje de la Mona. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son probables en la zona de olas rompientes, particularmente a través de las playas orientadas al norte de Puerto Rico y Culebra. Estas condiciones amenazantes a la vida son posibles a través de las áreas mencionadas anteriormente, con corrientes marinas aisladas más fuertes posibles en otros lugares, especialmente cerca de muelles y canales. .DÍAS DOS A SIETE...domingo a viernes La marejada grande que impactó las aguas locales por los pasados días debe haber disminuido el domingo. Una alta presión se desarrollará sobre el área local más tarde hoy aumentando los vientos a través de las aguas locales y las áreas costeras. Un patrón de tiempo inestable evolucionará este fin de semana, aumentando el potencial de lluvias e inundaciones, aunque una tendencia a condiciones mas secas comenzará el domingo. Una alta presión en la superficie se moverá hacia el Atlántico central principios de la semana próxima, promoviendo condiciones estables y más secas. La humedad y la inestabilidad aumentan nuevamente el viernes. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... No será necesaria la activación de observadores. AMZ716-726-VIZ001-002-230900- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 450 AM AST sábado 22 de marzo de 2025 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Viento...Condiciones de brisa fuerte (18-22 kts | 21-25 mph), particularmente a través de las aguas y las áreas costeras localizadas. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución, particularmente a través de las Aguas del Atlántico. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son probables en la zona de olas rompientes, particularmente a través de las Islas Vírgenes Estadounidenses del norte. Estas condiciones amenazantes a la vida son posibles a través de las áreas mencionadas anteriormente, con corrientes marinas aisladas más fuertes posibles en otros lugares, especialmente cerca de muelles, muelles y canales. .DÍAS DOS A SIETE...domingo a viernes La marejada grande que impactó las aguas locales por los pasados días debe haber disminuido el domingo. Una alta presión se desarrollará sobre el área local más tarde hoy aumentando los vientos a través de las aguas locales y las áreas costeras. Un patrón de tiempo inestable evolucionará este fin de semana, aumentando el potencial de lluvias e inundaciones, aunque una tendencia a condiciones mas secas comenzará el domingo. Una alta presión en la superficie se moverá hacia el Atlántico central principios de la semana próxima, promoviendo condiciones estables y más secas. La humedad y la inestabilidad aumentan nuevamente el viernes. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... No será necesaria la activación de observadores.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:48 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Mar 22, 12:20 PM CDT | Areal Flood Advisory | JSJ | 115 min | |
| Mar 22, 3:49 PM CDT | Rip Current Statement | JSJ | 36 hr | |
| Mar 22, 3:53 PM CDT | Areal Flood Advisory | JSJ | 95 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.